Liver Transplant (cont.)
IN THIS ARTICLE
The first three months after transplantation is when the patient requires the most medication. After that time, some medicines can be stopped or their dosages decreased. Some of the medication is dosed according to the patient's weight. It is important for the patient to be familiar with the medications. It is also important to note their side effects and to understand that they may not occur with everyone. The side effects may lessen or disappear as the doses of medicine are lowered over time. Not every patient having a liver transplant takes the same medications. Some commonly used medications are as follows:
Note: Patients must never stop or reduce the prednisone without medical advice. The body normally produces small amounts of a chemical similar to prednisone. When a person takes in extra amounts of this substance, the body senses this and may reduce or stop its natural production of this chemical. Therefore, if a person suddenly stops taking the medication form of prednisone, the body may not have enough natural prednisone-like chemical available. Serious side effects may result.
Medically Reviewed by a Doctor on 8/14/2015
Steve Guillen, MD
Martin Black, MD, FRCP
Grace Thomas, MD
Robert M McNamara, MD, FAAEM
Michael D Burg, MD
Francisco Talavera, PharmD, PhD
James Ungar, MD
Must Read Articles Related to Liver Transplant
Patient Comments & Reviews
The eMedicineHealth doctors ask about Liver Transplant:
Liver Transplant - Patient Experience
Did you have a liver transplant? If so, please describe your experience.
Liver Disease - Symptoms
What were the first symptoms of liver disease you experienced?
Liver Transplant - Causes
What was the cause of you needing a liver transplant?
- Early Care for Your Premature Baby
- What to Eat When You Have Cancer
- When to Take More Pain Medication